Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 175, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 6, 2004, 5:47 PM MDT for Curry County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2004, 5:47 PM MDT (23:47 UTC)
- Expired
- Aug 6, 2004, 6:30 PM MDT
- In force
- 43 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Curry County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 062347 SVRABQ NMC009-070030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 547 PM MDT FRI AUG 6 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CURRY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 630 PM MDT * AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EAST CENTRAL CURRY COUNTY...OR ABOUT 13 MILES NORTH OF CLOVIS...MOVING SOUTHEAST AT 15 MPH. SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3465 10314 3456 10317 3451 10305 3463 10305 $$ 50
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:35 PM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 6, 2:35 PM MDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT FRI AUG 6 2004 .DISCUSSION...UPR LVL HIGH SLOWLY WORKING ITS WAY W ACROSS NEW MEXICO. WILL BE HARD TO PIN DOWN EXACTLY WHERE THE MOST SIGNIFICANT RAINS WILL BE OVER THE NEXT FEW DAYS...BUT AS THE HIGH SHIFTS FURTHER EAST BEST CHANCES WILL BE OVER THE NORTHEAST AND EASTERN PLAINS. HOWEVER DUE TO THE ABUNDANT SFC AND MID LVL MOISTURE HEAVY RAINS WILL BE POSSIBLE ALMOST ANYWHERE. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED STATEWIDE THROUGH THE REMAINDER OF THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 060/090 058/093 059 16211 GALLUP.................... 054/085 051/090 053 16322 GRANTS.................... 054/085 052/089 053 16211 GLENWOOD.................. 064/093 064/093 064 16322 CHAMA..................... 048/077 046/080 047 16322 LOS ALAMOS................ 054/082 053/083 053 16322 RED RIVER................. 046/070 043/074 044 16333 TAOS...................... 049/082 048/085 048 16322 SANTA FE.................. 056/083 054/084 055 16212 SANTA FE AIRPORT.......... 057/087 056/088 057 16211 ESPANOLA.................. 056/089 055/091 057 16211 ALBUQUERQUE HEIGHTS....... 065/090 066/093 067 16211 ALBUQUERQUE VALLEY........ 064/091 066/093 067 16211 ALBUQUERQUE FOOTHILLS..... 062/088 064/090 064 16212 ALBUQUERQUE WEST MESA..... 063/088 065/092 066 16211 SOCORRO................... 063/093 061/095 064 16211 SANDIA PARK/CEDAR CREST... 056/083 056/084 058 16323 MORIARTY/ESTANCIA......... 058/087 057/087 059 16323 CARRIZOZO................. 062/090 063/089 062 16211 RUIDOSO................... 060/083 062/083 059 16322 RATON..................... 053/086 051/086 053 16322 LAS VEGAS................. 053/082 052/083 052 16322 ROY....................... 058/086 056/087 056 16322 CLAYTON................... 061/087 062/089 059 16322 SANTA ROSA................ 062/091 061/093 061 16322 TUCUMCARI................. 065/092 066/094 065 16322 FORT SUMNER............... 065/093 065/093 063 16322 CLOVIS.................... 065/089 066/091 064 16322 PORTALES.................. 065/090 066/092 064 16322 ROSWELL................... 068/095 067/094 068 16322 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 16
Hazardous weather outlook, Aug 6, 6:00 AM MDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI AUG 6 2004 NMZ001>021-026-071200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT FRI AUG 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT. HOWEVER...THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 23
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:21 PM MDT | Flash Flood Warning | ABQ | Rio Arriba, Santa Fe | 114 min |
| Aug 5, 7:23 PM MDT | Flash Flood Warning | ABQ | Colfax | 97 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.